Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 99, NWS Tallahassee, FL

June 3, 2015Berrien County, Irwin County, Tift County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2015, 5:53 PM EDT for Berrien County, Irwin County, Tift County, Georgia. It was in force for 52 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2015, 5:53 PM EDT (21:53 UTC)
Expired
Jun 3, 2015, 6:45 PM EDT
In force
52 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Irwin County, GA, Tift County, GA

The radar

The Moody AFB radar (KVAX), 62 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:55 PM EDTTSTM WND DMG4 Ene Tifton, GAA COUPLE OF TREES DOWN AROUND PAULK ROAD AND HIGHWAY 319
Jun 3, 6:07 PM EDTTSTM WND DMGVanceville, GATREES DOWN IN THE VANCEVILLE AREA
Jun 3, 6:07 PM EDTHAIL 2Vanceville, GAROOF AND SIDING DAMAGE DUE TO LARGE HAIL IN THE VANCEVILLE AREA
Jun 3, 6:10 PM EDTHAIL 14 E Tifton, GAQUARTER SIZED HAIL REPORTED EAST OF TIFTON
Jun 3, 6:10 PM EDTHAIL 1.75Brookfield, GAGOLF BALL SIZE HAIL REPORTED IN BROOKFIELD VIA WALB-TV SOCIAL MEDIA
Jun 3, 6:10 PM EDTHAIL 2Brookfield, GASOCIAL MEDIA PICTURE OF HAIL ESTIMATED AT AROUND HEN EGG SIZE OR 2 INCHES IN DIAMETER FROM BROOKFIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS52 KTAE 032153
SVRTAE
GAC019-155-277-032245-
/O.NEW.KTAE.SV.W.0099.150603T2153Z-150603T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT WED JUN 3 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHWESTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHWESTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 645 PM EDT

* AT 552 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  UNIONVILLE...OR NEAR TIFTON...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TIFTON...ENIGMA...ALAPAHA...UNIONVILLE...PHILLIPSBURG...GLORY...
  HARDING...TIFT AIRPORT...VANCEVILLE...BROOKFIELD...GLADYS AND
  FENDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3122 8327 3133 8343 3135 8343 3135 8344
      3134 8345 3142 8357 3157 8345 3145 8314
      3140 8314 3139 8312
TIME...MOT...LOC 2152Z 303DEG 14KT 3145 8344 

$$

42-DVD
1 follow-up statement
833 
WWUS52 KTAE 032158
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT WED JUN 3 2015

GAC155-032208-
/O.CAN.KTAE.SV.W.0099.000000T0000Z-150603T2245Z/
IRWIN GA-
558 PM EDT WED JUN 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN IRWIN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3122 8327 3133 8343 3135 8343 3135 8344
      3134 8345 3142 8357 3150 8342 3149 8338
      3148 8338 3148 8329 3145 8314 3140 8314
      3139 8312
TIME...MOT...LOC 2158Z 308DEG 15KT 3142 8342 

$$

GAC019-277-032245-
/O.CON.KTAE.SV.W.0099.000000T0000Z-150603T2245Z/
TIFT GA-BERRIEN GA-
558 PM EDT WED JUN 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN TIFT AND NORTHWESTERN BERRIEN COUNTIES...

AT 558 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ENIGMA...OR NEAR TIFTON...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
TIFTON...ENIGMA...ALAPAHA...UNIONVILLE...PHILLIPSBURG...GLORY...TIFT
AIRPORT...VANCEVILLE...BROOKFIELD...GLADYS AND FENDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3122 8327 3133 8343 3135 8343 3135 8344
      3134 8345 3142 8357 3150 8342 3149 8338
      3148 8338 3148 8329 3145 8314 3140 8314
      3139 8312
TIME...MOT...LOC 2158Z 308DEG 15KT 3142 8342 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 3, 3:56 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT WED JUN 3 2015

.NEAR TERM [THROUGH TONIGHT]...

THE UPPER LOW CONTINUES TO SPIN OVER THE SOUTHERN APPALACHIANS NEAR
THE NC/GA BORDER. WATER VAPOR IMAGERY INDICATES THAT QUITE A BIT OF
MID/UPPER LEVEL DRY AIR HAS ROTATED INTO THE AREA ON THE SOUTH SIDE
OF THIS LOW. THE POSITION OF THE UPPER TROUGH PUTS US IN A DNVA
SCENARIO TODAY, SO THERE WILL BE LESS QG FORCING TO AID ASCENT.
THEREFORE THE SEA BREEZE SHOULD BE THE PRIMARY TRIGGER ACROSS MOST
OF THE FORECAST AREA. WE ARE IN A FAVORABLE LOW-MID LEVEL FLOW
REGIME. THERE IS, HOWEVER, A STALLED FRONTAL BOUNDARY OVER SOUTHEAST
AL THAT COULD FOCUS CONVECTION IN THAT AREA. POPS WERE ONCE AGAIN
WERE WEIGHTED TOWARD THE ECAM NUMBERS. WE REMAIN IN A MARGINAL SPC
RISK FOR SEVERE STORMS ACROSS MAINLY OUR GA AND INLAND FL BIG BEND
ZONES. WE FEEL THE MOST LIKELY AREA FOR SEVERE TODAY WILL BE ACROSS
GA, WITH LOCALLY DAMAGING GUSTY WINDS THE MAIN THREAT. HOWEVER, HAIL
WILL BECOME MORE LIKELY AS YOU MOVE NORTH TOWARD THE COLD POOL. DEEP
LAYER SHEAR IS UP AROUND 25-30 KT WHICH COULD FAVOR SOME STORM
ORGANIZATION IN THE OUTLOOK AREA.

.SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]...

THE AFOREMENTIONED MID-UPPER LEVEL CUTOFF LOW WILL TRANSLATE
SLOWLY NORTHEAST OFF THE MID ATLANTIC COAST FRIDAY, AS IT MERGES
WITH THE MID LATITUDE WESTERLIES. THE MID TO UPPER LEVEL FLOW WILL
GO FROM LIGHT AND VARIABLE THURSDAY TO NORTHERLY BY FRIDAY, AS
HEIGHTS RISE OVER TX. AT THE SURFACE, THE FRONTAL ZONE CURRENTLY
NORTH AND WEST OF OUR FORECAST AREA WILL BECOME NEARLY STATIONARY,
AND ORIENTED ALONG THE FL-GA BORDER AS IT GRADUALLY DISSIPATES.
ALTHOUGH THE AIR ABOVE 500 MB HAS DRIED CONSIDERABLY ALREADY,
THERE REMAINS AMPLE MOISTURE BELOW TO SUPPORT DEEP MOIST
CONVECTION. THE MOS CONSENSUS, ESPECIALLY THE GFS AND NAM MOS,
FORECAST LOW POPS (20 PERCENT) FOR THURSDAY; BUT OUR ENSEMBLE OF
CONVECTION ALLOWING MODELS (ECAM) HAS A POP IN THE FL PANHANDLE
OF 40-60 PERCENT. GIVEN THE FAVORABLE LOW LAYER MOISTURE, CAPE,
AND SEA BREEZE/FRONTAL ZONE CONVERGENCE, WE WEIGHTED OUR FORECAST
MORE TOWARD THE ECAM SOLUTION.

ON FRIDAY THE POP WILL BE A LITTLE LOWER AND MORE EVENLY DISTRIBUTED
AS THE FRONTAL ZONE DISSIPATES AND DRIER AIR BECOMES MORE
ENTRENCHED. WE'RE FORECASTING A POP OF 20-30 PERCENT, WITH THE
HIGHEST POP ACROSS NORTH FL WHERE THERE WILL BE MORE DEEP LAYER
MOISTURE. THE MEAN, DEEP, OFFSHORE FLOW WILL TEND TO RETARD THE
PANHANDLE AND BIG BEND SEA BREEZE FRONT DEVELOPMENT AND INLAND
PROPAGATION, SO THUNDERSTORMS MAY NOT INITIATE UNTIL LATER IN THE
AFTERNOON. TEMPERATURES WILL BE NEAR NORMAL, WITH LOWS IN THE
UPPER 60S AND HIGHS IN THE LOWER 90S. WEAK WINDS ALOFT WILL BE
TYPICALLY WEAK FOR THIS TIME OF YEAR AND THIS PART OF THE COUNTRY,
SO SIGNIFICANT THUNDERSTORMS ORGANIZATION IS UNLIKELY. HOWEVER, A
PULSE SEVERE STORM OR TWO WILL BE POSSIBLE.

.LONG TERM [SATURDAY THROUGH WEDNESDAY]...

A WEAK MID-UPPER LEVEL TROUGH ALONG THE SOUTHEAST U.S. COAST ON
SATURDAY WILL GRADUALLY FILL AS HIGHER HEIGHTS IN TX ATTEMPTS TO
JOIN THE WEST ATLANTIC RIDGE. OUR FORECAST AREA WILL BE ON THE
WESTERN PERIPHERY OF THE WEST ATLANTIC RIDGE (I.E. BERMUDA RIDGE).
THIS LARGE SCALE PATTERN, COUPLED WITH NEAR-AVERAGE THERMODYNAMICS,
SUGGEST NEAR-CLIMO POPS (AROUND 30 PERCENT) EACH AFTERNOON &
EVENING. TEMPERATURES WILL ALSO BE NEAR NORMAL, WITH LOWS IN THE
LOWER 70S AND HIGHS IN THE LOWER 90S.

&&

.AVIATION...

[THROUGH 18Z THURSDAY] SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP THROUGH THE AFTERNOON. IT IS REASONABLE TO ASSUME
THAT MOST OF THE TERMINALS WILL HAVE TS IN THE VICINITY WITH DECENT
CHANCES THAT ONE WILL DIRECTLY IMPACT THE AIRPORTS. MVFR CONDITIONS
WILL BE POSSIBLE AROUND SUNRISE THURSDAY, AND IFR CANNOT BE RULED
OUT. HOWEVER, THAT IS MOST LIKELY AT VLD.

&&

.MARINE...

THE PRESSURE GRADIENT WILL REMAIN VERY WEAK ACROSS OUR MARINE AREA,
WHICH IS TYPICAL FOR THIS TIME OF YEAR. THE PRIMARY DRIVER OF THE
WINDS WILL BE LAND AND SEA BREEZE CIRCULATION.

&&

.FIRE WEATHER...

UNUSUALLY LOW DISPERSIONS ARE POSSIBLE IN THE NORTHERN HALF OF
THE FORECAST AREA THURSDAY. NO HAZARDOUS FIRE WEATHER CONDITIONS
ARE EXPECTED OVER THE NEXT SEVERAL DAYS.

&&

.HYDROLOGY...

THE ONLY RIVER AT LOCAL ACTION STAGE WAS AT BRUCE, ON THE
CHOCTAWHATCHEE RIVER, BUT IT'S EXPECTED TO FALL BELOW ACTION STAGE
THIS WEEKEND. OTHERWISE, WE DO NOT EXPECT THE DAILY RAINFALL TO BE
ORGANIZED ENOUGH TO CAUSE SIGNIFICANT RIVER RISES OR FLASH FLOODING.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   69  92  69  91  69 /  20  30  20  20  20
PANAMA CITY   72  85  72  86  73 /  10  40  10  20  10
DOTHAN        69  90  69  91  70 /  40  20  20  10  10
ALBANY        68  89  68  90  69 /  40  10  10  20  10
VALDOSTA      67  90  68  91  67 /  50  20  20  20  20
CROSS CITY    67  92  69  91  68 /  20  20  30  30  20
APALACHICOLA  71  87  72  87  72 /  10  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WOOL
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...WOOL
MARINE...FOURNIER
FIRE WEATHER...DVD
HYDROLOGY...FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:50 PM EDTSevere Thunderstorm WarningTAELee, Worth40 min
Jun 3, 6:31 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook44 min
Jun 3, 7:13 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes62 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.